It is currently Fri Aug 18, 2017 6:18 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: decreasing suboxone
PostPosted: Wed Dec 12, 2012 1:03 pm 
Offline
New Poster
New Poster

Joined: Wed Dec 12, 2012 12:56 pm
Posts: 1

Hello all,
So I'm on a high dose of suboxone, actually the most allowed by the FDA, it has worked wonders, I've been clean for over 5 years (I guess except to those who believe taking suboxone as prescribed is still using)
I was however thinking about slowly decreasing my dose, I still don't love the idea of being dependent on anything. I'm certainly not going to go to detox though. So has anyone decreased their own dose? If so, how did it go?


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 12, 2012 1:39 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Jan 01, 2011 12:59 pm
Posts: 1039
Welcome to the forum. There is a section entitled "stopping Suboxone" about a third of the way down the home page. There is a lot of good information there on tapering. Many people on high doses (I'm guessing you are at 32mg?) have found that you can drop rapidly at first, like from 32 to 16 to 8 with very little effect. Then when you get down to the ceiling level, around 4mg you need to taper much slower and see how you adjust between doses. I'm not sure if you are talking about tapering off, or just going to a lower dose. Maybe you can say more about what you are planning.
Good luck,
Lilly


Top
 Profile  
 
 Post subject: Reducing Dose
PostPosted: Wed Dec 12, 2012 1:55 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2801
Location: Southwest
Hi Irishwahl and welcome to the forum. Your question is a common one with a lot of answers here in our system. Just do some research on the sections titled Stopping Suboxone or Bupe in the Rear View Mirror just to mention a couple.

What is the highest dose allowed by the FDA? Just by reading up on Buprenorphine my guess is 32mg's. Is that correct? If so, you are correct saying it is a very high dose. I was started on 24mgs but was only taking Norco's so my opinion may not be the best for you. May I assume you were on some pretty strong meds before inducing to Suboxone?

Normally with high doses, most of us have been able to drop several milligrams w/o any ill effects. That may not be the case for you though. To be safe, why don't you just drop down by 10% every two weeks just to be sure. Then when you get down to low doses you go a little less and longer between drops.

For us to be able to really help you, we need more information about your drug history and Suboxone use. Then we can give you more accurate information. Just keep in mind that every body is different. Some people cannot go lower than 16mg's w/o feeling withdrawal symptoms and others can drop down w/o feeling anything.

Welcome once more and feel free to post all you want.

Rule

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Thu Dec 13, 2012 4:14 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
The questions that Lilly and Rule have asked you are important to figure out what kind of taper might work for you. Remember, that because suboxone has such a long half-life, when you drop to a lower dose you need to allow 4 or 5 days to pass at that dose to know how your body will respond.

I want to welcome you to the forum! I hope we can answer your questions and that you'll tell us more about yourself.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject:
PostPosted: Thu Dec 13, 2012 5:35 am 
Offline
Average Poster
Average Poster

Joined: Tue Feb 14, 2012 5:21 pm
Posts: 22
i take 1 mg of suboxone per day. I get craving control and actually feel more of a positive effect at this low dose than a higher dose of say 4 mgs (strange i know but many people have reported the same). Lowering was fairly painless however between 1 and 2 mgs I would wake up with a runny nose and yawns for a couple weeks. I find splitting the dose in half taking half in the am and half in the PM (say your at 4 mgs.... 2 in the am and 2 in the pm) is helpful for reducing.... slowly start decreasing the 2nd dose of the day until your only taking that one dose in the morning. Give your self time to adjust to the lower dose... your tolerance will drop and 1mg or 2 mgs will "feel" satisfying.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Dec 14, 2012 5:57 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 994
I think it's really hard to gauge a particular dose when you'll start to get uncomfortable when tapering. Because while I haven't done a proper slow taper myself, I get the feeling the point-of-uncomfortability varies a lot from person to person. I seem to have a very fast metabolism of sub and at this point on time, taking 6mg morning and 6mg evening, if I leave over 14+ hours between dosing I start to get fidgety and get goosebumps. Getting down to 4mg twice daily brings those symptoms even sooner.

So exactly how you'll go and how painless your experience will be will depend a lot on your tolerance / habit you were fuelling in your addiction and also your rate of metabolism.

Generally on the forum we've found people who are on high doses can get below 12mg without too much difficulty, then start to feel mild symptoms that gradually get more annoying with each reduction. Under 4mg, reductions can get difficult for those who've been on high doses, and that's when the ol motivation comes in handy.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 19, 2012 1:42 am 
Offline
Average Poster
Average Poster

Joined: Tue Dec 11, 2012 3:35 am
Posts: 9
TeeJay wrote:
I think it's really hard to gauge a particular dose when you'll start to get uncomfortable when tapering. Because while I haven't done a proper slow taper myself, I get the feeling the point-of-uncomfortability varies a lot from person to person. I seem to have a very fast metabolism of sub and at this point on time, taking 6mg morning and 6mg evening, if I leave over 14+ hours between dosing I start to get fidgety and get goosebumps. Getting down to 4mg twice daily brings those symptoms even sooner.

So exactly how you'll go and how painless your experience will be will depend a lot on your tolerance / habit you were fuelling in your addiction and also your rate of metabolism.

Generally on the forum we've found people who are on high doses can get below 12mg without too much difficulty, then start to feel mild symptoms that gradually get more annoying with each reduction. Under 4mg, reductions can get difficult for those who've been on high doses, and that's when the ol motivation comes in handy.

Damn, you must have a very fast metabolism. It takes me about 4 days until I start to feel like shit from Sub WDs.


Top
 Profile  
 
 Post subject:
PostPosted: Wed Dec 19, 2012 9:06 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Sat Aug 04, 2012 11:02 pm
Posts: 994
Yeah it's got me a bit stumped. I have a fast metabolism in general, but with Sub it's really obvious. I'm also on some other medication that might be speeding it up a bit tho.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group